Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Is Itchy Skin A Sign Of AIDS

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Itchy skin

Posted by Anonymous, 2 Replies
Hi guys. Its been a year or so after my possible exposure but i never really thought about HIV, utill now. Ive been having problems with itchy dry skin all over. Is this a symptom of HIV? Will be testing i a week. thanks.

Read more »

itchy spots

Posted by Anonymous, 3 Replies
I WAS WONDERING WHAT RASH IS GENERALIZED WITH HIV SYPMTOMS..I STARTED HAVING ITCHY RED AREAS ON MY ARMS...SOMETIME ON MY LEGS...SINCE DEC. 20..THE DAY I WENTTO A CONCERT..I WAS BY THE STAGE RUBBING ON EVERYONE ELSE THAT WAS SWEATY..SINCE THATS ALL... Read more »

Dry itchy skin

Posted by Anonymous, 1 Reply
Hey guys, Ive been a lot of people worried about there symptoms and they include dry itchy skin. Is this a symptom of HIV? Does it happen early or later on? I dont remember this being a symptom. reason asking is ive had very dry itchy skin the last... Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

Itchy bumps on face--On Isentress,Prezista,Norvir

Posted by llee, 2 Replies
Hi all,

my doctor put me on a combo of Isentress,Prezista,Norvir in June. Soon after I started I got itchy bumps all over my face, and also on my neck and upper chest and upper arms. According to the doctor it's because of Immune Reconstitution... Read more »
Ask the Experts

Skin signs of HIV/AIDS?

So I've always had skin issues. At a young age I was diagnosed with Psoriasis and Keratosis pilaris, both of which have gotten better with age. About 8 years ago, I had unprotected sex with someone who's status I don't know. I...
Lisa Hightow-Weidman, M.D., M.P.H.

Response from Lisa Hightow-Weidman, M.D., M.P.H.

University of North Carolina
Hello there-I would guess that your skin conditions are completely unrelated but I would certainly encourage you to get an HIV test if you have never had one. Since your husband tests yearly, perhaps he can come with you for support if you need it.... Read more »

Itchy skin-- It's driving me crazy!!

I have HIV-related lymphoma. I had a gallium scan today and the Radiologist told me my Gallium scan is clean. My last scan lit up on my left hip. That's now clean. My skin is still driving me crazy. Can chemotherapy in itself make your skin...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
I'm sorry to hear about the itchiness, but I'm delighted to hear that your gallium scan is negative. Obviously getting a good report on the gallium scan is VERY reassuring in that this would indicate that your itchiness is not related to... Read more »

Skin itchiness

I have been HIV+ for 15 years and virtually asymptomatic. However, during the last 12-18 months, I've been experiencing this awful itching for the, which does not present with a rash, mainly on my arms. It has increased with intensity and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I assume you have had a skin biopsy and have no evidence for a topical allergy of some sort. I sometimes have had success when treating severe itching empirically with cimetidine or trazadone. KH... Read more »

ITCHY SKIN!

Just a simple question of whether itchy skin is a symtom of HIV infection?I recently have itchy skin near under my armpits on the lats which on and off itchiness for 2 times.Please reply as soon as possible because I am very anxious....
Nancy Breuer

Response from Nancy Breuer

WorkPositive, Inc.
You can drive yourself crazy trying to figure out whether symptoms are caused by HIV. If you are concerned about HIV, please get an HIV test. The symptoms are not a reliable way to diagnose this condition, because they can be so different in... Read more »
Articles
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

Dear Healthcare Professional: Tibotec Therapeutics , in cooperation with the U.S. Food and Drug Administration, would like to inform you of an important safety update to the Severe Skin Reactions WARNINGS AND PRECAUTIONS section (5.1) of the... Read more »
Henry J. Kaiser Family Foundation

85 Countries Sign International Population Agreement on Family Planning, HIV/AIDS; U.S. Does Not Sign

Eighty-five countries on Wednesday signed a statement reaffirming commitment to reproductive health- and HIV/AIDS-related population and health goals agreed to 10 years ago at the 1994 International Conference on Population and Development in... Read more »
Henry J. Kaiser Family Foundation

FDA, Biogen Idec Say HIV-Positive People Should Not Take Skin Disorder Drug Amevive

FDA and the pharmaceutical company Biogen Idec on Thursday said HIV-positive individuals should not take the company's skin drug Amevive because it might lower their CD4+ T cell counts, Reuters reports (Reuters, 11/10). The drug is approved to... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of infection. The Food and Drug Administration in August 2004 approved Sculptra, an injectable form of... Read more »